MAUDE Adverse Event Report: FIRST QUALITY HYGIENIC , INC FEMTEX PRIVATE LABEL TAMPON; VAGINAL TAMPON

FIRST QUALITY HYGIENIC , INC FEMTEX PRIVATE LABEL TAMPON; VAGINAL TAMPON
Lot Number 6 247 0815
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Samples were not received back from patients.Retain samples were evaluated and physically inspected.No defects found.Eact product simgle use and disposed of.
 
Event or Problem Description
Patient stated she purchased a box of tampons.She stated this was not her normal brand but she wanted to save money due to christmas.Patient stated she used the product and one of the tampons broke off and got stuck inside her for a month causing an infection.Patient stated that she did not notice anything odd when she removed the tampon.She stated she does not look at her tampons, she pulls it out and drops them in the toilet to be flushed.Patient stated she became pregnant after the tampon was lodged in her.She stated that the sperm got past the lodged tampons and impregnated her.Patient stated she was about (b)(6) pregnant.Patient stated that she thought she had a uti and it would pass.She stated she then started having irregular bleeding and an odd smell.Patient stated she went to the hospital.Snhe stated that a doctor performed an exam and removed the tampon piece.Patient stated the doctor diagnosed her with an infection which the patient called "endometriosis".Patient stated she is no longer pregnant.

Brand Name
FEMTEX PRIVATE LABEL TAMPON
Common Device Name
VAGINAL TAMPON
Manufacturer (Section D)
FIRST QUALITY HYGIENIC , INC
121 north rd
clinton county industrial park
mcelhattan PA 17748
MDR Report Key6283495
Report Number2529605-2017-00001
Device Sequence Number674488
Product Code HEB
UDI-Device Identifier00748364500797
UDI-Public748364500797
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023479
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number6 247 0815
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/28/2016
Device Age1 YR
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2016
Initial Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient Weight73